Alabama, 2007Flash Flood in Alabama, July 4, 2007
July 4, 2007 · NWS MOB · 1 event in 1 county or zone
Slow moving thunderstorms produced flash flooding in southwest Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms produced flash flooding in southwest Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 4, 3:35 AM CST, 10 hours 25 minutes earlier.
Area forecast discussion, Jul 4, 3:35 AM CST, 10 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
435 AM CDT WED JUL 4 2007
.SHORT TERM...STATIONARY SURFACE BOUNDARY FROM
MERIDIAN TO ANDALUSIA WILL WAFFLE OVER THE NORTHEASTERN QUARTER OF
THE FORECAST AREA TODAY. SLIGHTLY DRIER AIRMASS TO THE NORTHEAST OF
THE BOUNDARY WILL RESULT IN LOWER POPS (DOWN TO ISOLATED COVERAGES)
OVER THE NORTHEASTERN ZONES TODAY WITH HIGHER POPS OVER THE SOUTHERN
AND WESTERN ZONES WHERE DEEPER MOISTURE SOUTH OF THE BOUNDARY
RESIDES. WE WENT WITH LOWER 90S OVER THE NORTHEAST WHERE INSOLATION
RATES WILL BE A LITTLE HIGHER TODAY AND BOUNDARY LAYER WILL DRY OUT
A BIT IN THE AFTERNOON...AND COOLER IN THE UPPER 80S OVER THE
SOUTHWEST WHERE SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL FIRE
THIS AFTERNOON KEEPING TEMPS A BIT MORE IN CHECK. MODEL
SOUNDINGS...PARTICULARLY FROM THE NAM AND GFS...INDICATE LOWER WET
MICROBURST POTENTIAL THAN WE HAVE SEEN IN RECENT DAYS WITH SFC TO
FREEZING LEVEL LAPSE RATES AVERAGING 6 TO 7 C AT BEST WITH MLCAPE
AROUND 1000 J/KG. THE RUC40 ACTUALLY DRIES AND WARMS THE 800-600 MB
LAYER RESULTING IN LOWER LAPSE RATES...AND LESS RESULTANT MLCAPE
AROUND 600 J/KG BY EARLY AFTERNOON. WITH PW VALUES AROUND 2 INCHES
AND SLOW PROJECTED CELL MOTIONS...WE WILL MENTION LOCALLY HEAVY
RAINS IN THE FORECAST WITH FREQUENT LIGHTNING AND GUSTY WINDS.
/05
THIS AFTERNOONS WET MICROBURST RISK IS LOW
&&
.LONG TERM...(THURSDAY THROUGH TUESDAY). BY 12Z THU SFC RIDGE OVER
THE SE CONUS AND EXTREME WESTERN ATLC BEGINS TO WEAKEN AND SHIFT
EAST THROUGH SAT IN RESPONSE TO BROAD UPPER TROF SLOWLY DIGGING OVER
THE EASTERN CONUS RESULTING IN MORE SHORTWAVE ENERGY AFFECTING MUCH
OF CENTRAL GULF COAST REGION SAT THROUGH EARLY MON. FOR THU WEAK
SHEAR ZONE IS NOTED IN THE MID LEVELS AS SOME WEAK RIDGING EXTENDS
NORTHWARD OVER THE NORTHERN GULF AND CENTRAL GULF COAST. THIS SHEAR
WILL BE SHORT LIVED AS BROAD TROF PUSHES SOUTH TOWARDS THE GULF
COAST ON FRI. WITH THIS PATTERN BETTER COVERAGE OF SHOWERS AND
THU8THUNDERSTORMS CAN BE EXPECTED OVER THE WEEKEND ESPECIALLY OVER
INLAND SECTIONS OF THE CWFA DUE TO BETTER HEATING AND INSTABILITY.
BY EARLY NEXT WEEK BROAD TROF LIFTS OUT TO THE NE AS UPPER RIDGE
AXIS TO THE WEST SHIFTS OVER THE NORTH CENTRAL GULF. THIS PATTERN
SHOULD GIVE WAY TO SLIGHTLY DRIER WEATHER FOR THE BEGINNING OF NEXT
WEEK WITH SLIGHTLY WARMER AFTERNOON TEMPS. THIS SOLUTION IS
DEPICTED WELL WITH GFS...WHILE THE NAM SPINS UP A SFC LOW OVER THE
EASTERN GULF BY THU AFT. COULD NOT SEE ANY REASON TO LEAN TOWARDS
THE NAM SOLUTION FOR NOW. WILL CONTINUE TO USE THE CURRENT MEX
GUIDANCE FOR TEMPS IN THE EXTENDED PDS. /32
&&
.MARINE...GIVEN THE PLACEMENT OF THE SURFACE HIGH OVER THE CAROLINAS
AND GEORGIA...WE WILL KEEP THE MODERATE EASTERLY WIND GOING OVER
THE MARINE AREA THROUGH THURSDAY. THEN WE TAKE IT MORE VARIABLE
FRIDAY INTO THE WEEKEND AS WEAK SURFACE HIGH PRESSURE BUILDS ACROSS
THE NORTHERN GULF. THIS WILL LIKELY RESULT IN A RETURN TO THE
DIURNAL LAND BREEZE/SEABREEZE CIRCULATION SETTING UP (OFFSHORE AT
NIGHT...ONSHORE IN THE AFTERNOON). WE SHOULD SEE A FAIR AMOUNT OF
THUNDERSTORM DEVELOPMENT OVER SOUTHEAST MISSISSIPPI AND EXTREME
SOUTHWEST ALABAMA THIS AFTERNOON. CONVECTION JUST OFFSHORE THIS
MORNING SHOULD FIND ITS WAY INLAND THROUGH THE COURSE OF THE DAY.
/05
&&
.FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 87 72 89 71 / 60 30 40 30
PENSACOLA 87 73 89 74 / 50 30 30 20
DESTIN 88 75 89 76 / 50 30 30 20
EVERGREEN 89 68 90 68 / 30 30 30 20
WAYNESBORO 88 70 91 68 / 40 30 40 20
CAMDEN 90 68 89 69 / 20 20 20 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 4, 4:00 AM CST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT WED JUL 4 2007
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-051200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CDT WED JUL 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE
ADJACENT GULF COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST
MISSISSIPPI...EXTREME SOUTHWEST ALABAMA AND THE WESTERN FLORIDA
PANHANDLE THIS AFTERNOON...WITH ISOLATED AFTERNOON THUNDERSTORMS
DEVELOPING ACROSS SOUTH CENTRAL ALABAMA. THE PRIMARY HAZARDS WITH
THE THUNDERSTORMS THIS AFTERNOON WILL BE GUSTY WINDS TO AROUND 40
MPH IN ADDITION TO FREQUENT LIGHTNING STRIKES AND VERY HEAVY RAINS
TOTALING NEAR 2 INCHES FOR SOME LOCATIONS.
OTHERWISE...NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED THUNDERSTORMS WILL DEVELOP EACH AFTERNOON. THE STRONGER
THUNDERSTORMS MAY PRODUCE GUSTY WINDS OF 35 TO 45 MPH...IN ADDITION
TO FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED.
In the hours before
Special weather statement, Jul 4, 12:43 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
143 PM CDT WED JUL 4 2007
ALZ061-063-041945-
LOWER MOBILE-UPPER MOBILE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
143 PM CDT WED JUL 4 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY...
AT 141 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER COCHRANE BRIDGE...AND MOVING SOUTH AT 5 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
FOREST HILL...WALLACE TUNNEL...DOWNTOWN MOBILE...PINTO ISLAND...LADD
STADIUM AND MEDAL OF HONOR PARK THROUGH 245 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE DANGEROUS CLOUD TO GROUND
LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 4, 1:21 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
221 PM CDT WED JUL 4 2007
ALZ061-063-042015-
LOWER MOBILE-UPPER MOBILE-
221 PM CDT WED JUL 4 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY...
AT 220 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR AIRPORT AND UNIVERSITY...AND MOVING WEST AT 10 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
AIRPORT AND UNIVERSITY...UNIVERSITY OF SOUTH ALABAMA...MAGNOLIA GROVE
GOLF COURSE...MOBILE GREYHOUND PARK...MOBILE AIRPORT...DAWES...SNOW
AND TANNER WILLIAMS AND HUTCHENS ELEMENTARY SCHOOL THROUGH 315 PM
CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Flash Flood, Mobile
- When
- July 4, 2:00 PM CST to 2:30 PM CST
- Where
- Mobile County, Mobile
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.700, -88.080
Heavy rains from slow moving thunderstorms caused street flooding in downtown Mobile along with areas south of the Airport and near the Battleship.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, July 4 to 6, 20071 death · $1.3 million · 20 events
- Marine Strong Wind in North Atlantic Coastal Waters, July 4, 20071 death · 7 injured · 1 event
- Excessive Heat in California, July 4 to 5, 20071 death · 1 injured · 4 events
- Rip Current in North Carolina, July 4, 20071 death · 1 event
- Lightning Strikes in Florida, July 4, 2007$925,000 · 2 events
- Hail and Damaging Winds in North Dakota, July 4, 2007$515,000 · 1.5 in hail · 4 events
- Flash Flooding in Pennsylvania, July 4 to 5, 2007$500,000 · 2 events
- Flash Flooding in Texas, July 4, 2007$50,000 · 9 events
- Flash Flooding in Illinois, July 4, 2007$51,000 · 3 events
- Flash Flooding and Flood in Kansas, July 4 to 5, 2007$35,000 · 1.25 in hail · 7 events
- Damaging Wind in Illinois, July 4, 2007$40,000 · 60 kt wind · 1 event
- Damaging Winds in Kentucky, July 4, 2007$30,000 · 70 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49932.